Simultaneously occurred pleural and pericardial effusion related to dasatinib treatment: A case report

Authors

  • Burak Bursalı
  • Serhat Sayın
  • Ramazan Gökdemir

Keywords:

Dasatinib, Pleural effusion, Pericardial effusion, Chronic myeloid leukemia

Abstract

Dasatinib  is  a  proven  potent  tyrosine  kinase  inhibitor  which  is  used  in  the  newly diagnosed  Philadelphia  Chromosome  (Ph1)   positive  chronic  myeloid  leukemia  (CML)  treatment  when  there  is  no  hematological  and/or  cytogenetic  response  to  imatinib treatment.  Pleural  and  pericardial  effusions  due  to  dasatinib  therapy  may  be  seen  5  to 30  weeks  after  the  onset  of  the  treatment,  but  may  also  develop  at  any  time  interval. Pleural  effusions  are  frequently  bilateral  and  exudative,  and  lymphocyte  cell  dominance is  often  observed . It  has  been  observed  that  when  dasatinib  treatment  is  stopped,  the side  effects  which  occurred  with  the  treatment  are  greatly  regressed.  In  this  article,  we present  a  case  with  New  York  Heart  Association  (NYHA)  functional  class  III  dyspnea under  the  treatment  of  dasatinib  and  developed  simultaneous  pleural  and  pericardial effusion,  which  is  rare  in  the  literature. Our  aim  of  presenting  this  case  is  to  emphasize  once  again  the  rarity  of  simultaneous pleural  and  pericardial  effusion  development  in  dasatinib  therapy,  and  the  importance of  intermittent  cardiopulmonary  evaluation  before  and  during  the  treatment  of  CML patients.

Downloads

Download data is not yet available.

References

Hillman RS, Ault KA, Leporrier M, Rinder HM. Robert S. Hematology in clinical practice; 5th ed. 2010. pp. 229-245.

Dumitrescu D, Seck C, ten Freyhaus H, Gerhardt F, Erdmann E, Rosenkranz S. Fully reversible pulmonar y arterial hypertension associated with dasatinib treatment for chronic myeloid leukaemia. Eur Respir J. 2011;38:218–20.

Bergeron A, Rea D, Levy V, Picard C, Meignin V, Tamburini J, et al. Lung abnormalities after dasatinib treatment for chronic myeloid leukemia: a case series. Am J Respir Crit Care Med. 2007;176(8):814–8.

Montani D, Bergot E, Günther S, Savale L, Bergeron A, Bourdin A, et al. Pulmonary arterial hypertension in patients treated by dasatinib. Circulation. 2012;125:2128–37.

Sillaber C, Herrmann H, Bennett K, Rix U, Baumgartner C, et al. Immunosuppression and atypical infections in CML patients treated with dasatinib at 140 mg daily. Eur J Clin Invest. 2009;39(12):1098–109.

Lombardo LJ, Lee FY, Chen P, Norris D, Barrish JC, Behnia K, et al. Discovery of N-(2-chloro-6-methyl-phenyl)-2-(6-(4-[2-hydroxyethyl]-piperazin-1-yl)-2-methylpyrimidin-4-ylamino) thiazole-5-carboxamide (BMS-354825), a dual Src/Abl kinase inhibitor with potent antitumor activity in preclinical assays. J MedChem. 2004;47:6658–61.

Breccia M, Latagliata R, Stagno F, Luciano L, Gozzini A, Castagnetti F, et al. Charlson comorbidity index and adult comorbidity evaluation-27 scores might predict treatment compliance and development of pleural effusions in elderly patients with chronic myeloid leukemia treated with second-line dasatinib. Haematologica. 2011;96:1457–6.

Valent: Severe adverse events associated with the use of second-line BCR/ABL tyrosine kinase inhibitors: Preferential occurrence in patients with comorbidities, Haematologica. 96:1395–1397,2011.

Kelly K, Swords R, Mahalingam D, Padmanabhan S, Giles FJ. Serosal inflammation (pleural and pericardial effusions) related to tyrosine kinase inhibitors. Target Oncol. 2009;4(2):99–105.

Radaelli F, Bramanti S, Fantini NN, Fabio G, Greco I, Lambertenghi-Deliliers G. Dasatinib-related alveolar pneumonia responsive to corticosteroids. Leuk Lymphoma. 2006;47:1180-1.

Krauth MT, Herndlhofer S, Schmook MT, Mitterbauer-Hohendanner G, Schlögl E, Valent P. Extensive pleural and pericardial effusion in chronic myeloid leukemia during treatment with Dasatinib at 100 mg or 50 mg daily. Haematologica. 2011;96(1):163–6.

Downloads

Published

2018-05-01

Issue

Section

Case Report

How to Cite

1.
Bursalı B, Sayın S, Gökdemir R. Simultaneously occurred pleural and pericardial effusion related to dasatinib treatment: A case report. J Surg Med [Internet]. 2018 May 1 [cited 2024 Jul. 16];2(2):148-50. Available from: https://jsurgmed.com/article/view/393898